Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 368, NWS Tulsa, OK

July 13, 2006Latimer County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 13, 2006, 5:02 PM CDT for Latimer County, Oklahoma. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2006, 5:02 PM CDT (22:02 UTC)
Expired
Jul 13, 2006, 6:00 PM CDT
In force
58 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Latimer County, OK

The radar

The Western Arkansas radar (KSRX), 92 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2006-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2006-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
304 J/kg
Mixed-layer CIN
-354 J/kg
Mixed-layer LCL
1977 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 132202
SVRTSA
OKC077-132300-
/O.NEW.KTSA.SV.W.0368.060713T2202Z-060713T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
502 PM CDT THU JUL 13 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LATIMER COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 600 PM CDT

* AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND
  DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR VETERANS
  COLONY...MOVING SOUTHEAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VETERANS
  COLONY...RED OAK...YANUSH AND BENGAL.

DAMAGING WINDS MAY OCCUR WELL AHEAD OF ANY RAIN OR HAIL. DO NOT WAIT
FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 3506 9526 3487 9551 3469 9551 3469 9505
      3506 9492

$$
2 follow-up statements
000 
WWUS54 KTSA 132230
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
531 PM CDT THU JUL 13 2006

OKC077-132300-
/O.CON.KTSA.SV.W.0368.000000T0000Z-060713T2300Z/
LATIMER OK-
531 PM CDT THU JUL 13 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR LATIMER COUNTY...

AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS TO
70 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF BENGAL...MOVING
SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3506 9526 3487 9551 3469 9551 3469 9505
      3506 9492

$$
000 
WWUS54 KTSA 132257
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
558 PM CDT THU JUL 13 2006

OKC077-132308-
/O.EXP.KTSA.SV.W.0368.000000T0000Z-060713T2300Z/
LATIMER OK-
558 PM CDT THU JUL 13 2006

...THE SEVERE THUNDERSTORM WARNING FOR LATIMER COUNTY EXPIRES AT 600
PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.

LAT...LON 3506 9526 3487 9551 3469 9551 3469 9505
      3506 9492

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:56 PM CDT, 6 minutes earlier.

Area forecast discussion, Jul 13, 4:56 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
456 PM CDT THU JUL 13 2006

.MESOSCALE UPDATE...
SEVERE THUNDERSTORM CLUSTER MOVING ACROSS LATIMER COUNTY
IS BEING FORCED ALONG BOTH BY ITS COLD POOL AND THE TENDANCY
TO DEVELOP NEW CELLS ALONG A WEAK SURFACE BOUNDARY THAT
EXTENDS FROM THE CLUSTER INTO SOUTHERN LE FLORE COUNTY.
INSTABILITY DECREASES SOUTHWARD FROM THE ACTIVITY OWING IN
LARGE PART TO LOWER SURFACE DEW POINTS...SO THE SOUTHERN
PROGRESS OF THE STORMS IS IN DOUBT.  IT SEEMS LIKELY
THAT NEW CELLS WILL CONTINUE TO DEVELOP FROM THE EXISTING
ACTIVITY INTO SOUTHERN LE FLORE COUNTY DOWN A WEAK SURFACE
BOUNDARY.

THE ACTIVITY MAY WEAKEN AS IT MOVES TOWARD NORTHERN
PUSHMATAHA COUNTY...HOWEVER EVEN A WEAK CONVECTIVE CELL
COULD PRODUCE A DAMAGING DOWNBURST IN SOUTHERN LATIMER
AND PUSHMATAHA COUNTIES GIVEN THE LARGE SURFACE TEMPERATURE
AND DEW POINT SPREADS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING FROM 1 PM FRIDAY TO 7 PM MONDAY FOR
     OKZ049-OKZ053-OKZ073-OKZ074-OKZ075-OKZ076.

     EXCESSIVE HEAT WATCH FROM 1 PM FRIDAY TO 7 PM MONDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072.

AR...EXCESSIVE HEAT WATCH FROM 1 PM FRIDAY TO 7 PM MONDAY FOR ARZ019-
     ARZ020-ARZ029.

&&
Hazardous weather outlook, Jul 13, 4:37 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
437 PM CDT THU JUL 13 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
437 PM CDT THU JUL 13 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING ACROSS SOUTHEAST OKLAHOMA...MAINLY AFTER MIDNIGHT
                ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
DANGEROUS HEAT.
	RISK...LIMITED.
        AREA...SOUTHEAST OKLAHOMA.
        ONSET...ONGOING.

DISCUSSION...
ISOLATED SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THIS AFTERNOON
ACROSS SOUTHEAST OKLAHOMA WITH A RISK OF DAMAGING DOWNBURST WINDS
WITH THE STRONGEST STORMS. AS THE LOCALIZED UPPER DISTURBANCE MOVES
EAST THIS AFTERNOON AND EVENING...ACTIVITY ASSOCIATED WITH THIS
FEATURE SHOULD DIMINISH WITH THE LOSS OF DAYTIME HEATING.

ORGANIZED THUNDERSTORMS ARE ONGOING ACROSS NORTHERN KANSAS AND
SOUTHEAST NEBRASKA. LATER TONIGHT...THESE STORMS WILL ADVANCE SOUTH
AND ARE LIKELY TO MOVE AT LEAST AS FAR SOUTH AS NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS BEFORE WEAKENING LATE TONIGHT. DAMAGING WINDS
TO 70 MILES AN HOUR WILL BE POSSIBLE WITH THESE STORMS.

TEMPERATURES WILL REACH OR EXCEED 100 DEGREES IN SOUTHEAST
OKLAHOMA THIS AFTERNOON WITH HEAT INDICES APPROACHING 105 IN SOME
PLACES FOR A COUPLE HOURS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED....ESPECIALLY AFTER MIDNIGHT
TONIGHT IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY THROUGH WEDNESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES CONTINUE INTO FRIDAY THOUGH CHANCES WILL
CONTINUE TO DECREASE INTO THE WEEKEND. CONCERNS ARE INCREASING
FOR A PROLONGED PERIOD OF AFTERNOON HEAT INDICES ABOVE 105
DEGREES...ALONG WITH WARM OVERNIGHT LOW TEMPERATURES. THESE
CONDITIONS WILL BE CLOSELY MONITORED AND DANGEROUS HEAT RELATED
ADVISORIES OR WARNINGS MAY BE REQUIRED.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EXCESSIVE HEAT RELATED IMPACTS ARE POSSIBLE...AND LATER FORECASTS
SHOULD BE CLOSELY MONITORED FOR ASSOCIATED WARNINGS OR ADVISORIES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jul 13, 1:06 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
106 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     10 NNE OKESA            36.85N 96.07W
07/11/2006                   OSAGE              OK   PUBLIC

            LARGE TREE LIMBS DOWN

1020 PM     TSTM WND DMG     BARTLESVILLE            36.75N 95.98W
07/11/2006                   WASHINGTON         OK   EMERGENCY MNGR

            TREES DOWN

1026 PM     TSTM WND GST     7 W NOWATA              36.70N 95.76W
07/11/2006  E60.00 MPH       NOWATA             OK   PUBLIC

&&

RBD
Local storm report, Jul 13, 1:24 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
124 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     TSTM WND DMG     PROCTOR                 35.97N 94.78W
07/10/2006                   ADAIR              OK   PUBLIC

            LARGE TREE LIMB DOWN...BLOCKING ROADWAY.

&&

NMK
Local storm report, Jul 13, 1:30 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
130 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TSTM WND DMG     9 WSW OKMULGEE          35.57N 96.11W
07/10/2006                   OKMULGEE           OK   PUBLIC

            TOPS OF TREES 6 TO 8 INCHES IN DIAMETER BLOWN
            DOWN...ALONG WITH OTHER TREE LIMBS IN OKMULGEE STATE
            PARK.

&&

NMK
Local storm report, Jul 13, 1:44 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
144 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TSTM WND DMG     2 NE SPERRY             36.32N 95.97W
07/10/2006                   TULSA              OK   PUBLIC

            NUMEROUS TREES AND TREE LIMBS DOWN BETWEEN HWYS 11 AND 75
            AND BETWEEN 96TH AND 116TH STREETS NORTH.

&&

NMK

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:48 PM CDTExcessive Heat WatchTSAAdair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more38 hr
Jul 13, 2:48 PM CDTExcessive Heat WarningTSAChoctaw, Haskell, Latimer, Pittsburg, Pushmataha38 hr
Jul 13, 4:01 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg59 min
Jul 13, 5:19 PM CDTSevere Thunderstorm WarningTSALeFlore58 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.